I am having swelling problems with my hands, wrist, legs , feet, toes, forearms.?

tinkerbell54
By tinkerbell54 Latest Reply 2013-07-11 18:10:51 -0500
Started 2013-07-08 17:52:14 -0500

Today my hands swelling, my ankles . My medical dr. & Heart Dr. & Diabetic gave the pat answer it asummer we all swelll Up. But Do the havew pain with there swelling. . & my legs, feet, toes, & forearms. . Ruth Tinkerbell54


9 replies

Rebelove
Rebelove 2013-07-10 17:24:29 -0500 Report

There are many causes of swelling in the extremities. A few are heart/circulation related. I can't believe your heart doctor didn't tell you this! Reduced circulation causes fluid to build up in the tissues. Too much fluid can cause pain, as the sudden influx of fluid cannot be accommodated very quickly by our skin, joints and even muscles. Getting your feet up (above your heart is best) might help. There are other causes of fluid retention, and you might want to discuss them with a different doctor or another professional who is well versed on things like diabetic neuropathy, diabetic kidney disease, etc. Whatever you, don't restrict your fluids in an effort to reduce the swelling, unless a doctor tells you to do so, as it could lead to even more problems. You might want to ask your doctor about a diuretic, like Lasix, which artificially /chemically lowers fluid levels in the body. Walking to increase circulation may also help. I know there are people out there who will be able to help you more than I can. Good luck, and keep me posted! :)

tinkerbell54
tinkerbell54 2013-07-11 16:56:17 -0500 Report

thanks. I went to medical Dr. she gave me the same pat aNSWER: WE all swell up in the summer time. But she did give me the name of doctor In Rheumatology medicine. I did see him b4 with pain in my hip bone, he gave me shots in my hip bone. Ruth Tinkerbell534

Young1s
Young1s 2013-07-09 23:07:54 -0500 Report

I was having some serious swelling issues last summer. And I have to admit, I did the wrong thing and stopped taking my insulin for a while, cause I had a feeling that was the cause. And it was. However, I started back on the insulin because I can't control my numbers without it. On the flip side of that, because of that hiatus, now my numbers haven't been the same since. I used to have consistent fastings of 120+. Now it's anywhere between that and 200+. While it was worth the experiment in knowing, it wasn't worth the highs that I am now having to get back in control. But, hey, this "inconvenience" is going to be a lifetime of trial and error. I get that. My, our, most important job is to work within our realms of existence of dealing. I know I can get this back under control, swelling and all, it's just a matter of time. So I elevate my left foot when it gets swelled (it's always the left) and I press on.

tinkerbell54
tinkerbell54 2013-07-10 08:16:12 -0500 Report

Ur numbers will get back in control. the swelling tell Ur Dr. about it maybe U NEED fluid pills. Don't let the Dr. get away with saying we all swell in the summer time. I did and so far my Drs, have passed the buck about it. Ruth Tinkerbell54

Gabby
GabbyPA 2013-07-08 19:35:07 -0500 Report

Summer does cause us to swell up a bit, specially if we are very hot. So perhaps cooling off with some ice water will help?

However, if it keeps on, you may want to talk to your doctor because swelling can also mean there are issues with water retention which can lead to heart and lung problems.

It could also be medicines you are on. Are you taking Actos? Or is swelling a side effect of any of your current meds?

Next Discussion: Blood Glucose Meters »